Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


RNA PCR Post PEP
Sep 7, 2006

Dear Dr

I took Combivir 17 hours after a high risk exposure for 28 days. Developed suggestive symptoms at day 22 after exposure, swollen tonsils and white, spotty tongue alone persist today at 8 weeks post exposure.

Tests to date - ELISA negative at 5 weeks, P24 duo negative at 6 weeks and RNA PCR negative at 7 weeks. I know this is not conclusive but could you give an indication of how likely it might be that I am infected given these results. I just spoke to a nurse and he said that symptoms are typically the result of a high viral load. Can symptoms manifest with an undetected viral load?

Many many thanks. The work you do on this website has preserved my sanity over the last two months.

Response from Dr. Frascino

Hello,

Your negative ELISA, p24 duo and PCR-RNA out to seven weeks are extremely encouraging that you did not contract HIV from your high-risk exposure. Generally speaking, I agree with the advice the nurse gave you. ARS symptoms generally occur as the viral load is shooting up and the body's immune system is trying to kick in to fight the invading germ (HIV).

Good luck on your post-PEP follow-up tests.

Dr. Bob



Previous
hiv and immuno-suppressants like arava or remicade
Next
Lamzid

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement